Thunderstorm Wind, Harper
- When
- June 25, 3:55 PM CST
- Where
- Harper County, 0.89 mi SE of Selman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.790, -99.480
Five inch diameter tree limb downed.
Thunderstorms moved into western Oklahoma from the Texas panhandle during the late evening of the 25th, with several reports of severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms moved into western Oklahoma from the Texas panhandle during the late evening of the 25th, with several reports of severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 2:19 PM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT Fri Jun 25 2021 ...New LONG TERM... .SHORT TERM... (This evening through Saturday) Issued at 201 PM CDT Fri Jun 25 2021 Storms are expected to develop from KS southwest into the TX panhandle, clipping far NW parts of the fa, late this afternoon/early evening. Showers/storms will then continue to develop, move into, and across parts of the area tonight into Saturday morning, with the highest chances generally north of I-40. The development will occur near a front and dryline/sfc trough. The cool front or effective front is forecast to slowly move south into and across parts of the area tonight into tomorrow. Another round of showers/storms is then expected to begin Saturday afternoon. The position(s) of the previously mentioned boundaries will have an impact on where the greatest storm development will begin tomorrow afternoon. Enough instability and shear is expected to be in place that some of the storms later this afternoon and evening could become strong to severe with hail and damaging winds possible. Some strong to severe storms will also be possible Saturday afternoon with hail and strong winds the main concerns, although this could be impacted by what occurs tonight into Saturday morning. The severe potential being said, heavy rain/flooding will become an increasing concern as the weekend progresses and could be an even bigger concern than the severe potential for at least parts of the fa. A Flood Watch is in effect starting early this evening and continues into Saturday. With the rain and clouds expected across the area, the trend of below average temperatures for late June will begin Saturday with highs in the 80s to low 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 316 PM CDT Fri Jun 25 2021 All medium range models project the blocking high across the western one third of the U.S. persisting through next week, which should maintain the negatively tilted trough across the central one third of the U.S. This persisting upper air pattern will maintain our wet trend with cooler than seasonably average every day through Friday. As the surface based and elevated instability and deep layer shear weakens Saturday evening across the Southern High Plains, expecting the severe hazards to gradually decrease with any ongoing convection moving across our area. However, could still see some strong storms during the overnight hours, but heavy rainfall could maintain a flooding to flash flooding hazard as well as river flooding potential. Within an area of 2-plus inches of Preciptable Water Saturday night and three day storm total accumulations of 4-5 inches, the highest potential right now for flooding would be across central and southwestern Oklahoma. Of course this area and storm total amounts may change in the upcoming short term. With the upper trough axis to our west, mid-level vorticity forcing within our southwesterly flow aloft will maintain chances for storms through the day Sunday, with the highest POPs generally south and east of the I-44 corridor. Weak elevated instability should keep any of the high based storms below severe. However, the stalled out surface boundary will remain stretched somewhere across our area with moderate surface based instability that could produce some lower based stronger convective storms near the boundary, although weak capping and/or a lack of strong afternoon heating could inhibit this. Another vort max coming up from our southwest will bring another round of showers and weak thunderstorms. As previously mentioned, our wet trend with periods of rain and storms will continue through next week as our upper troughing and ample gulf moisture transport persists, with the highest chances across the southern half of Oklahoma and western north Texas. However, limited instability and lower QPFs should keep any new severe and flooding risks low. However, any ongoing flooding especially with rivers may persist. && .AVIATION... (06Z TAFS) Issued at 1048 PM CDT Thu Jun 24 2021 A shower or two may impact WWR around 6-7Z otherwise, VFR conditions are expected at all TAF sites through at least 21Z Friday. Showers and thunderstorms are expected to develop across northwest Oklahoma between 22-23Z and could bring MVFR conditions, perhaps IFR conditions, to WWR. Thunderstorms may also bring at least MVFR conditions to CSM and PNC mainly after 2-3Z Saturday. && .UPPER AIR... Issued at 220 AM CDT Fri Jun 25 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 88 68 79 / 60 70 90 70 Hobart OK 72 88 67 80 / 60 80 90 60 Wichita Falls TX 76 93 71 83 / 10 40 70 60 Gage OK 67 84 64 81 / 90 50 50 20 Ponca City OK 70 82 67 80 / 90 90 80 50 Durant OK 75 92 72 87 / 10 10 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044. TX...None. && SHORT TERM...25 LONG TERM....68 AVIATION...25
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Fri Jun 25 2021 OKZ004>048-050>052-TXZ083>090-261645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected late this afternoon in northwestern Oklahoma and will gradually move east and south through the night. A few storms are expected to produce damaging wind gusts and large hail until 1 AM Saturday over the northwestern third of the state. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms are likely from Saturday through Tuesday with the area moving slowly from north to south. Some severe wind gusts could occur Saturday. There is a chance for thunderstorms from Wednesday. .Heavy Rainfall... Three to five inches of rainfall is possible in some areas by the beginning of next week. A flood watch is in effect from Friday evening until Sunday evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
5 thunderstorm wind. Local standard time, as filed.
Five inch diameter tree limb downed.
Clinton/Sherman Asos.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968548, 968549, 968550, 968551, 968552.